I take Nexium once or twice a day and it controls my symptoms close to 100% (knock on wood). The only times I've had trouble in the last few years are (a) when I took a medicine that relaxed my esophageal sphincter/hiatal hernia and (b) when I had trouble swallowing pills and couldn't take the Prevacid I was then taking.
Three days ago, I got a cervical epidural injection of kenalog. I felt fine. The next day, I had some fairly spicy food (not unusual for me -- I eat spicy food all the time and never have problems) and I woke up the *next* day with my mouth and esophagus burning. I'm still suffering from the burning mouth, and I can taste the acid. My neurosurgeon thinks that this was unequivocally caused by the kenalog injection (though the nurse at the GI place rightly thinks that the spicy food didn't help). Before the procedure, he'd told me there was approximately a 2% risk.
Is anyone familiar with how an epidural cortisone injection can catalyze acid reflux and for how long? The healing effects of the cortisone are supposed to last for months. Can I expect the reflux to last for months also? My mouth really hurts and my esophagus isn't in the best shape. Thanks!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.